Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 40, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 28, 2014, 11:35 PM EDT for Bradley County, Tennessee. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 11:35 PM EDT (03:35 UTC)
- Expired
- Apr 29, 2014, 12:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Bradley County, TN
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 11:43 PM EDT | TSTM WND DMG | Cleveland, TN | ONE TREE DOWN ON A HOUSE. |
| Apr 28, 11:45 PM EDT | TSTM WND DMG | Cleveland, TN | NUMEROUS TREES DOWN COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:37 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
340
WUUS54 KMRX 290335
SVRMRX
TNC011-290415-
/O.NEW.KMRX.SV.W.0040.140429T0335Z-140429T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1135 PM EDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EASTERN TENNESSEE...
* UNTIL 1215 AM EDT
* AT 1135 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER SOUTH CLEVELAND...OR 7 MILES SOUTHWEST OF
CLEVELAND...AND MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND...CHARLESTON...EAST CLEVELAND...SOUTH CLEVELAND...
WILDWOOD LAKE...CALHOUN...TASSO...HOPEWELL...MCDONALD AND
WATERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA.
LAT...LON 3513 8503 3517 8501 3535 8485 3533 8481
3529 8475 3529 8472 3527 8475 3525 8474
3526 8470 3525 8471 3519 8470 3504 8498
TIME...MOT...LOC 0335Z 228DEG 34KT 3512 8497
$$
DGS2 follow-up statements
190
WWUS54 KMRX 290352
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1152 PM EDT MON APR 28 2014
TNC011-290415-
/O.CON.KMRX.SV.W.0040.000000T0000Z-140429T0415Z/
BRADLEY TN-
1152 PM EDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHEASTERN BRADLEY COUNTY...
AT 1151 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR CLEVELAND...MOVING NORTHEAST AT 40 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...CHARLESTON...EAST CLEVELAND...CALHOUN...HOPEWELL AND
TASSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA.
LAT...LON 3520 8495 3535 8485 3533 8481 3529 8475
3529 8472 3527 8475 3525 8474 3526 8470
3525 8471 3519 8470 3514 8488
TIME...MOT...LOC 0351Z 228DEG 34KT 3523 8483
$$
DGS571
WWUS54 KMRX 290401
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1201 AM EDT TUE APR 29 2014
TNC011-290411-
/O.CAN.KMRX.SV.W.0040.000000T0000Z-140429T0415Z/
BRADLEY TN-
1201 AM EDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADLEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3520 8495 3535 8485 3533 8481 3529 8475
3529 8472 3527 8475 3525 8474 3526 8470
3525 8471 3519 8470 3514 8488
TIME...MOT...LOC 0356Z 228DEG 34KT 3529 8474
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:00 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 28, 10:00 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 PM EDT MON APR 28 2014
.DISCUSSION...
NOCTURNAL LOW LEVEL JET HAS NOW ACCELERATED. HODOGRAPHS STILL
LOOKING STRONG. NEXT SEVERAL HOURS OFFER TORNADO THREAT IN SE
TENNESSEE. BASIC FORECAST ELEMENTS ARE ON TRACK. UPDATED SURFACE
DEW POINT IN GRIDS AND REISSUED PRODUCTS WITH RH. ZONE FORECAST
STILL ON TRACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 63 82 61 76 / 100 70 80 60
KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 79 62 75 / 100 60 90 80
OAK RIDGE, TN 63 82 60 75 / 100 60 90 70
TRI CITIES AIRPORT, TN 59 76 58 76 / 100 80 90 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CHEROKEE-CLAY.
WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR CHEROKEE-CLAY.
TN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ANDERSON-BLEDSOE-
BLOUNT SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-COCKE
SMOKY MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-MORGAN-NW BLOUNT-
NORTH SEVIER-NORTHWEST COCKE-NORTHWEST MONROE-RHEA-ROANE-
SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
UNION-WEST POLK.
WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR BLOUNT SMOKY MOUNTAINS-
COCKE SMOKY MOUNTAINS-EAST POLK-JOHNSON-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI.
VA...NONE.
&&
GMHazardous weather outlook, Apr 28, 3:45 PM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT MON APR 28 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-291945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 PM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT...WITH LOCALLY HEAVY RAINS...DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES COULD ALSO OCCUR ESPECIALLY ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE. IN ADDITION...STRONG AND GUSTY WINDS CAN BE EXPECTED TONIGHT ACROSS THE EAST TENNESSEE MOUNTAINS AS WELL AS THE MOUNTAINS OF EXTREME SOUTHWEST NORTH CAROLINA...MAINLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION THROUGH WEDNESDAY. THERE WILL BE A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN TUESDAY AFTERNOON OR TUESDAY NIGHT. PERIODS OF HEAVY RAINFALL MAY LINGER INTO WEDNESDAY...AND COULD EXTEND THE THREAT OF FLOODING OR FLASH FLOODING. THERE IS A GOOD DEAL OF UNCERTAINTY HOW THIS SYSTEM WILL DEVELOP...SO PLEASE STAY TUNED TO THE LATEST WEATHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO WEDNESDAY FOR REPORTS OF FLOODING OR DAMAGE FROM THE SEVERE STORMS.
In the hours before
Local storm report, Apr 28, 10:55 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1055 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG W PIKEVILLE 35.61N 85.20W
04/28/2014 BLEDSOE TN EMERGENCY MNGR
A FEW LARGE TREES DOWN IN THE GRIFFITH COMMUNITY WEST OF
PIKEVILLE.
&&Local storm report, Apr 28, 10:57 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1057 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL W PIKEVILLE 35.61N 85.20W
04/28/2014 E0.50 INCH BLEDSOE TN EMERGENCY MNGR
1/2 INCH HAIL IN THE COMMUNITY OF GRIFFITH WEST OF
PIKEVILLE.
&&Local storm report, Apr 28, 11:10 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1110 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG ATHENS 35.45N 84.60W
04/28/2014 MCMINN TN 911 CALL CENTER
A FEW TREES DOWN IN ATHENS.
&&Local storm report, Apr 28, 11:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1128 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 1 W OAKDALE 35.99N 84.58W
04/28/2014 MORGAN TN 911 CALL CENTER
ONE TREE DOWN ON BROWN ROAD.
&&Local storm report, Apr 28, 11:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1132 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FUNNEL CLOUD NIOTA 35.51N 84.55W
04/28/2014 MCMINN TN TRAINED SPOTTER
FUNNEL CLOUD SPOTTED NEAR NIOTA AT EXIT 52 I-75
&&Local storm report, Apr 28, 11:35 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1135 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 3 WSW JONESVILLE 36.67N 83.17W
04/28/2014 E0.75 INCH LEE VA CO-OP OBSERVER
3/4 INCH HAIL
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:25 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 35 min |
| Apr 28, 9:40 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, Marion | 50 min |
| Apr 28, 9:52 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 53 min |
| Apr 28, 10:19 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 2 more | 56 min |
| Apr 28, 10:21 PM EDT | Tornado Warning | MRX | Bledsoe, Rhea | 24 min |
| Apr 28, 10:34 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 56 min |
| Apr 28, 11:11 PM EDT | Tornado Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe | 49 min |
| Apr 28, 11:43 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 47 min |
| Apr 28, 11:44 PM EDT | Tornado Warning | MRX | McMinn, Monroe | 46 min |
| Apr 28, 11:51 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Sevier | 54 min |
| Apr 29, 12:11 AM EDT | Tornado Warning | MRX | Blount, Loudon, Monroe | 34 min |
| Apr 29, 1:14 AM EDT | Tornado Warning | MRX | Blount, Knox, Loudon | 46 min |
| Apr 29, 1:25 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 35 min |
| Apr 29, 1:40 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn | 3 hr |
| Apr 29, 1:57 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 48 min |
| Apr 29, 4:39 AM EDT | Special Weather Statement | MRX | Bradley, McMinn, Polk | 51 min |
| Apr 29, 10:47 AM EDT | River Flood Warning | MRX | Cocke, Jefferson | 62 hr |
| Apr 29, 3:37 PM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.